Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 152, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 23, 2011, 4:38 PM PDT for San Bernardino County, California. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2011, 4:38 PM PDT (23:38 UTC)
- Expired
- Sep 23, 2011, 5:15 PM PDT
- In force
- 37 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -951 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922
WUUS55 KVEF 232338
SVRVEF
CAC071-240015-
/O.NEW.KVEF.SV.W.0152.110923T2338Z-110924T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
438 PM PDT FRI SEP 23 2011
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 515 PM PDT.
* AT 432 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH SOUTH OF FOUR CORNERS. THIS STORM WAS LOCATED OVER WEST
CENTRAL SAN BERNARDINO COUNTY...OR 24 MILES WEST OF BARSTOW...AND
WAS MOVING NORTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN
KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3483 11759 3494 11765 3509 11765 3514 11743
3485 11736 3481 11750 3482 11757
TIME...MOT...LOC 2337Z 154DEG 18KT 3492 11751
$$
PIERCE2 follow-up statements
547
WWUS55 KVEF 232352
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
452 PM PDT FRI SEP 23 2011
CAC071-240015-
/O.CON.KVEF.SV.W.0152.000000T0000Z-110924T0015Z/
SAN BERNARDINO CA-
452 PM PDT FRI SEP 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT
FOR EXTREME WEST CENTRAL SAN BERNARDINO COUNTY...
AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL
SAN BERNARDINO COUNTY...OR 28 MILES WEST OF BARSTOW...AND WAS MOVING
NORTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...KRAMER JUNCTION AND
MAINLY RURAL AREAS OF EXTREME WESTERN SAN BERNARDINO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING
DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND
DEBRIS. TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS
NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS.
&&
LAT...LON 3494 11740 3486 11760 3493 11764 3494 11765
3509 11765 3513 11749
TIME...MOT...LOC 2351Z 154DEG 18KT 3498 11755
$$
PIERCE927
WWUS55 KVEF 240012
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
512 PM PDT FRI SEP 23 2011
CAC071-240019-
/O.EXP.KVEF.SV.W.0152.000000T0000Z-110924T0015Z/
SAN BERNARDINO CA-
512 PM PDT FRI SEP 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL SAN
BERNARDINO COUNTY WILL EXPIRE AT 515 PM PDT...
STRONG WINDS FROM THUNDERSTORMS AROUND KRAMER JUNCTION HAVE
WEAKENED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
THE PUBLIC REPORTED REDUCED VISIBILITIES IN BLOWING DUST IN THE
AREA. ONE PERSON AT THE CHEVRON STATION IN KRAMER JUNCTION ALSO
REPORTED POWER FLUCTUATIONS DUE TO THE STRONG WINDS.
LAT...LON 3494 11740 3486 11760 3493 11764 3494 11765
3509 11765 3513 11749
TIME...MOT...LOC 0009Z 154DEG 18KT 3506 11760
$$
PIERCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 2:38 PM PDT, 2 hours earlier.
Area forecast discussion, Sep 23, 2:38 PM PDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 238 PM PDT FRI SEP 23 2011 .SYNOPSIS...AN UPPER LOW NEAR THE SOUTHERN CALIFORNIA COAST WILL MOVE SLOWLY INLAND TONIGHT AND SATURDAY. CLOUDS WILL INCREASE AND MOST OF THE AREA WILL SEE A CHANCE OF SHOWERS AND THUNDERSTORMS BY SATURDAY AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS. DRY SOUTHWEST FLOW IS EXPECTED SUNDAY WITH HIGH PRESSURE THEN BUILDING OVER THE AREA EARLY NEXT WEEK. && .SHORT TERM...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST WAS GENERATING SOME SHOWERS AND THUNDERSTORMS JUST INLAND THIS AFTERNOON WITH SOME CUMULUS DEVELOPMENT OVER OUR FORECAST AREA. FAR WESTERN PORTIONS OF INYO AND SAN BERNARDINO COUNTIES COULD STILL SEE ISOLATED THUNDERSTORMS THIS AFTERNOON WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SPREADING A LITTLE FARTHER NORTHEAST TONIGHT. THE LOW WILL WEAKEN AND MOVE INLAND LATER TONIGHT AND SATURDAY BRINGING INCREASING CLOUDS TO THE AREA WITH MOST LOCATION SEEING A CHANCE OF THUNDERSTORMS BY SATURDAY AFTERNOON. MODEL FORECAST SOUNDINGS ARE INDICATING A PRONOUNCED INVERTED V SIGNATURE WHICH MEANS THUNDERSTORMS SATURDAY ARE NOT LIKELY TO PRODUCE ALOT OF RAIN BUT WILL HAVE THE POTENTIAL FOR PRODUCING WIND GUSTS OVER 50 MPH. THE UPPER LOW WILL CONTINUE TO WEAKEN AND MOVE NORTHEAST SATURDAY NIGHT WITH PRECIPITATION CHANCES ENDING AFTER SOME LINGERING EVENING SHOWERS AND THUNDERSTORMS. A DRY SOUTHWEST FLOW IS EXPECTED SUNDAY WITH LOCALLY BREEZY CONDITIONS...THEN RIDGING BEGINS TO DEVELOP OVER THE AREA MONDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL SATURDAY BUT WILL DROP TO CLOSER TO NORMAL BEHIND THE TROUGH SUNDAY AND MONDAY...BUT STILL A LITTLE ABOVE NORMAL. .LONG TERM...TUESDAY THROUGH FRIDAY...HIGH PRESSURE OVER THE AREA TUESDAY THROUGH THURSDAY WILL BRING ABOVE NORMAL TEMPERATURES AND MOSTLY CLEAR SKIES. A WEAK LOW PRESSURE OVER NORTHERN MEXICO IS FORECAST TO WEAKEN FROM THE INFLUENCE OF THE HIGH AND MOVE EAST AND REALLY SHOULD HAVE NO EFFECT ON OUR WEATHER. BIGGEST ITEM TO WATCH IS STILL TROPICAL SYSTEM HILARY AND WHAT HER TRACK IS GOING TO DO. THE MODELS ARE STILL NOT IN REAL GOOD AGREEMENT BEYOND THURSDAY AS THE GFS KEEPS THE HIGH IN PLACE AND HILARY EVENTUALLY GETS PUSH WEST FURTHER INTO THE PACIFIC. THE 12Z ECMWF ALSO KEEPS HILARY FURTHER SOUTH THAN PREVIOUS RUNS...BUT ALSO SHOWS A DEEPENING TROUGH OFF THE WEST COAST WHICH PUSHES THE HIGH EAST AND BRINGS MORE UNSETTLED WEATHER. SINCE THE PERIOD BEYOND FRIDAY IS OUT OF THE FORECAST RANGE...DID NOT MAKE ANY CHANGES AND KEPT EVERYTHING DRY. && .AVIATION...FOR MCCARRAN...FEW CLOUDS AROUND 13-15K FEET THROUGH MUCH OF TONIGHT. WINDS GENERALLY VARIABLE 8KTS OR LESS AND WILL TURN MORE TOWARD THE SOUTH TO SOUTHWEST AFTER SUNSET. CLOUDS AND THUNDERSTORM CHANCES WILL INCREASE SATURDAY AHEAD OF A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST. BIGGEST CONCERN WITH THUNDERSTORMS ON SATURDAY WILL BE GUSTY WINDS. GUSTS OVER 40 MPH WILL BE POSSIBLE IN THE VICINITY OF ANY STORM. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A SCT-BKN CLOUDS AOA 12K FEET ALONG WITH ISOLATED THUNDERSTORMS THIS AFTERNOON OVER WESTERN SAN BERNARDINO COUNTY. INCREASING CLOUDS AND THUNDERSTORM CHANCES WILL OCCUR LATE TONIGHT AND SATURDAY AS AN AREA OF LOW PRESSURE MOVES INLAND. MAIN CONCERN FROM THUNDERSTORMS WILL BE GUSTY WINDS AND GUSTS OVER 40 MPH WILL BE POSSIBLE WITH ANY STORM. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/GORELOW HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 23, 5:01 AM PDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 501 AM PDT FRI SEP 23 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-240700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 501 AM PDT FRI SEP 23 2011 /501 AM MST FRI SEP 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE WESTERN MOJAVE DESERT AND SOUTHERN SIERRA DURING THE LATE AFTERNOON THEN THE POTENTIAL FOR THUNDERSTORMS WILL SHIFT ACROSS CENTRAL AND EASTERN SAN BERNARDINO COUNTIES THROUGH THE OVERNIGHT HOURS AS A LOW PRESSURE SYSTEM ALONG THE SOUTHERN CALIFORNIA COAST BEGINS TO MOVE INLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST FOR MUCH OF THE FORECAST AREA SATURDAY THOUGH THE BEST POTENTIAL FOR THUNDERSTORMS WILL REMAIN PRIMARILY SOUTH OF INTERSTATE 15. MOISTURE WILL BE SOMEWHAT LIMITED AND THE MAIN THREAT ASSOCIATED WITH THESE STORMS WILL BE STRONG WIND GUSTS WITH A LESSER THREAT OF BRIEF HEAVY RAIN AND HAIL. DRY WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.